Nebraska, 2005

Hail in Nebraska, April 10, 2005

April 10, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 9, 9:45 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 9, 9:45 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1045 PM CDT SAT APR 9 2005

.DISCUSSION...

NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING FROM SWRN NEBRASKA THRU
NERN NEBRASKA WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE NIGHT...MAINLY ALONG AND NORTH OF SAID
BOUNDARY. SOUTH OF THIS AREA WILL LIKELY REMAIN CAPPED THROUGH THE
NIGHT WITH 00Z NAM SUGGESTING NO PRECIP AT ALL THERE UNTIL TOMORROW.
HAVE ADJUSTED GRIDS SLIGHTLY TO REMOVE MENTION OF PRECIP MAINLY
ALONG AND SOUTH OF INTERSTATE 80 THEN TO ACCOUNT FOR THIS. SEVERE
WEATHER WILL BE POSSIBLE WELL INTO THE OVERNIGHT PERIOD AND EXISTING
SEVERE WEATHER WATCH HAS THIS WELL IN HAND. BULK SHEAR VALUES ARE 35
KNOTS...BUT EFFECTIVE SHEAR (THE SHEAR BASED ON THE MOST UNSTABLE
PARCEL LEVEL OR ABOUT 750 MB IN THIS CASE) WILL BE A BIT LESS AT 25
KNOTS OR SO. STILL WITH ELEVATED CAPE VALUES NEAR 1000 FOR THE NEXT
FEW HOURS...SOME ISOLATED LARGER HAIL STONES COULD STILL OCCUR WITH
FAVORED WET BULB ZERO VALUES AROUND 7000.

DEWALD

&&

.PREV DISCUSSION...

325 PM CDT SAT APR 9 2005

SYNOPSIS...12Z SUBJECTIVE UPPR AIR ANLYS INDCD MEAN WRN US TROF WITH
A RIDGE OVR FM THE SE US INTO THE GREAT LAKES. TWO PRIMARY SHRTWV
TROFS WERE VISIBLE AT 12Z WITH THE FIRST OVR THE WRN DAKOTAS. THE
NEXT UPSTRM SHRTWV WAS SEEN OVR WRN AZ WITH ANOTHER 160 M HEIGHT
FALL AT H5 AT KFGZ. AT H7 ELEVATED MIXED LAYER WAS SEEN ADVECTING
ACRS THE CNTRL PLAINS WITH +6 AT DDC AND KAMA WITH VERY DRY
MID-LVLS. AT H85 TROF EXTNDD SWD FM WRN ND LO INTO WRN KS. MOISTURE
WAS BEGINNING TO RETURN TO THE REGION WITH +5 C DP NOTED AT KOAX.
18Z SFC ANLYS INDCD LO PRES OVR SE CO WITH SFC TROF EXTENDING TO THE
N THRU CNTRL NEB.

FORECAST...LATEST NUMERICAL GUIDANCE INDCS SFC TROF TO BE SLOWER AND
THIS SEEMS REASONABLE PER LATEST SFC ANLYS. THIS SHLD KEEP MOST OF
AREA FAIRLY QUIET FOR TONIGHT. CURRENT CU FIELD OVR ERN NEB/WRN IA
INDCS AREA OF DEEPEST MOISTURE AND THIS SHLD GENERALLY DIE THRU THE
EVENG. WITH CONTD MOISTURE RETURN...ATMOSPHERE WL CONT TO
DESTABILIZE AS SEEN IN THE LATEST RUC ANLYS. LITTLE IN THE WAY OF
SFC CONVERGENCE AND A LACK OF LARGE-SCALE SUPPORT SHLD KEEP
CONVECTION SUPPRESSED FOR MUCH OF THE EVNG. AS THE LO-LVL JET DVLPS
OVR CNTRL KS TO CNTRL NEB AFR 03Z...MASS CONVERGENCE INCREASES ALNG
SFC TROF FM ERN SD INTO CNTRL NEB. THIS SHLD BE ENOUGH TO ALLOW FOR
SCT -TSRA TO DVLP. CLD BEARING SHEAR INDCS SUFFICIENT BULK SHEAR FOR
ORGANIZED CONVECTION. MOST OF THIS CONVECTION WL LIFT TO THE NE THRU
THE NIGHT AND LEAVE AREAS ALONG AND S OF KOLU TO KTQE DRY. WL KEEP A
SCHC GOING SOUTH OF THAT...BUT NOT EXPECTING MUCH THRU 12Z. GIVEN
THE STRENGTH OF THE SHEAR AND INSTABILITY...AN ISO HAILER IS
POSSIBLE BUT WIDESPREAD SVR NOT EXPECTED. UPPR LVL LOW WL CONT TO
MAKE EWD PROGRESS ON SUN EMERGING ONTO THE HIGH PLAINS BY AFTN.
SHRTWV RIDGE AHEAD OF MAIN UPPR LVL SYSTEM SHLD ALLOW FOR
LARGE-SCALE SUBSIDENCE DURING THE MRNG HOURS ACRS THE CWA. ANY
CONVECTION SHLD BE OVR THE FAR WRN/NWRN CWA. BY MID
DAY...LARGE-SCALE HEIGHT FALLS/PV ADVECTION SEEN AT THE TROP LVL
SHLD INCREASE ASCENT OVR THE SRN CWA. GIVEN THE COOLING ELEVATED
MIXED-LAYER...CONVECTION SHLD QUICKLY FIRE OVR KS AND MV INTO NEB BY
EARLY AFTN. SHEAR CONTS TO BE IMPRESSIVE DURING THE DAY ON SUN AND
SVR IN THE FORM OF HAIL AND WND IS POSSIBLE WITH THIS CONVECTION.
MUCH OF THE ERN CWA WL ACTUALLY REMAIN DRY THRU ALL OF THIS UNTIL
DEEP LINEAR FORCING EMERGES AHEAD OF IMPRESSIVE SHRTWV TROF/CLOSED
LO SUN NIGHT. SHLD ALLOW FOR A LINEAR MCS TO ADVANCE NEWD ACRS THE
CWA BY 12Z MON. NUMERICAL GUIDANCE CONTS TO SLOW THE PROGRESS OF THE
UPPR LO AND THIS MAY MAKE MON VERY INTERESTING. LOW-LVL MOISTURE WL
CONT TO BE IN PLACE AND SFC LO SHLD BE SLOLY WORKING THRU THE CWA
DURING THE AFTN. NAM HAS DRY-SLOT DVLPNG OVR SRN CWA WHICH ALLOW FOR
DECENT INSTABILITY. IF THIS OCCURS AND WE CAN CLR THE CLDS OUT FOR A
TIME...MAY SEE ISO SUPERCELLS DVLP OVR CNTRL/ERN CWA. THIS WL HAVE
TO BE WATCHED IN LATER MDL RUNS AND WL BE UPDATING THE HWO TO
INCLUDE SVR IN MON. UPPR LO THEN BECOMES ELONGATED NW-SE MON NIGHT
AND THIS SHLD KEEP SCT -SHRA OVR THE AREA THRU TUES.

BOUSTEAD

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&
Hazardous weather outlook, Apr 9, 4:27 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
527 PM CDT SAT APR 9 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
527 PM CDT SAT APR 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY NORTHWEST
OF A LINE FROM COLUMBUS TO FREMONT TO ONAWA IOWA. LARGE HAIL IS
EXPECTED TO BE THE PRIMARY HAZARD...BUT ISOLATED STRONG WIND GUSTS
COULD ALSO OCCUR.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY ALONG A
TROUGH OF LOW PRESSURE THAT WILL REMAIN IN PLACE ACROSS EASTERN
NEBRASKA. WIND SHEAR AND INSTABILITY SHOULD BE SUFFICIENT TO SUPPORT
SEVERE THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA...AGAIN WITH
LARGE HAIL AND WIND THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE TROUGH OF LOW PRESSURE WILL REMAIN ACROSS EASTERN NEBRASKA
SUNDAY NIGHT AND MONDAY. SEVERE THUNDERSTORMS MAY BE POSSIBLE
SUNDAY EVENING...THEN AGAIN MONDAY AFTERNOON AND EVENING MAINLY
ALONG AND EAST OF A LINE FROM FAIRBURY TO WAYNE.

THE NEXT CHANCE OF THUNDERSTORMS APPEARS TO BE LATER IN THE WEEK
THURSDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT ACROSS EXTREME
NORTHEAST NEBRASKA...AND THEN AGAIN ON SUNDAY.

DEWALD

The radar

The Sioux Falls radar (KFSD), 153 km away, was scanning. The volume nearest the first event began at 06:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
April 10, 12:35 AM CST
Where
Knox County, Verdigre
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.600, -98.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443677.